Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Riverton, WY

September 16, 2007Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this red flag warning at Sep 16, 2007, 2:22 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Sep 16, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 2:22 AM MDT (08:22 UTC)
In effect from
Sep 16, 2007, 12:00 PM MDT
Expired
Sep 16, 2007, 7:00 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4204 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 160822
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
222 AM MDT SUN SEP 16 2007

WYZ280-289-161800-
/O.NEW.KRIW.FW.W.0011.070916T1800Z-070917T0100Z/
NATRONA COUNTY / CASPER BLM-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
222 AM MDT SUN SEP 16 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. 

SOUTHWEST WINDS WILL BE ON THE INCREASE TODAY AHEAD OF A TROUGH OF
LOW PRESSURE. WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH
ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...VERY LOW
RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED. THE WIND
AND HUMIDITIES WILL COMBINE WITH DRY FUELS...CREATING CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KRIW 161746
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1146 AM MDT SUN SEP 16 2007

WYZ280-289-170100-
/O.CON.KRIW.FW.W.0011.070916T1800Z-070917T0100Z/
NATRONA COUNTY / CASPER BLM-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
1146 AM MDT SUN SEP 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

A SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL
PREVAIL IN THESE AREAS THIS AFTERNOON INTO THE EARLY EVENING.
VERY LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED.
THE WIND AND HUMIDITIES WILL COMBINE WITH DRY FUELS...CREATING
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 170059
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
659 PM MDT SUN SEP 16 2007

WYZ280-289-170200-
/O.EXP.KRIW.FW.W.0011.000000T0000Z-070917T0100Z/
NATRONA COUNTY / CASPER BLM-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
659 PM MDT SUN SEP 16 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

RELATIVE HUMIDITIES ARE BEGINNING TO RISE AND WINDS ARE
DIMINISHING. THEREFORE THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 15, 3:45 PM MDT, 10 hours 37 minutes earlier.

Area forecast discussion, Sep 15, 3:45 PM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
345 PM MDT SAT SEP 15 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY
ISOLATED CONVECTION OVER THE NW MTS THIS AFTERNOON. OTHERWISE A
MOSTLY CLEAR SKY OVER THE REGION WITH BREEZY AREAS AND WARM TEMPS
FOR MID SEPT. A WEAK SHORTWAVE SEEMS TO BE AIDING THE CONVECTION
IN ID/NW WY AND THUS SHOULD SEE ISOLATED EVENING SHOWERS AND
STORMS IN THE NW MTS...WITH THE ACTIVITY ENDING AROUND MIDNIGHT.
REST OF THE AREA LOOKS DRY OVERNIGHT WITH COOL TO MILD OVERNIGHT
LOWS. THE WIND WILL DECREASE AFTER SUNSET IN MOST LOCATIONS.
RAGGED UPPER LOW NEAR NORTHERN CALIF IS EXPECTED TO OPEN INTO A
TROUGH ON SUNDAY AND USHER IN A SERIES OF WEATHER DISTURBANCES
THROUGH EARLY MONDAY. AN UPSTREAM TROUGH WILL QUICKLY MOVE INTO
THE PACIFIC NW SUNDAY NIGHT AND INTO THE ROCKIES LATE MON AFTERNOON
INTO MON NIGHT AND TUE MORNING. YET ANOTHER TROUGH MAY IMPACT
WESTERN WY LATE TUE INTO TUE NIGHT. SUNDAY LOOKS DRY FOR THE MOST
PART WITH CONVECTION OVER THE SW ZONES LATE SUN PM INTO SUN EVE
AS THE FIRST DISTURBANCE APPROACHES FROM THE SW. IT APPEARS THAT
THIS WAVE WILL BRING THE BEST CHANCE OF SHOWERS AND STORMS TO THE
SOUTHERN PART OF THE AREA INCLUDING ROCK SPRINGS AND CASPER SUN
NIGHT INTO EARLY MON. WILL KEEP ISOLATED ACTIVITY OVER THE WEST...
NORTHWEST AND CENTRAL ZONES SUNDAY NIGHT. MONDAY WILL BECOME MORE
ACTIVE ESPECIALLY IN THE AFTERNOON AND EVENING AS THE BULK OF THE
SECOND TROUGH MOVES INTO THE AREA WITH COLD AIR ALOFT AND DECENT
UPWARD FORCING. BUMPED UP PRECIP CHANCES SOME MORE MONDAY PM AND
NIGHT WITH A DECREASE IN PRECIP FROM WEST TO EAST LATE MON NIGHT.
IF MODEL TIMING CORRECT THERE MAY BE BREAK IN PRECIP TUE BEFORE
THE NEXT SHORTWAVE TROUGH IMPACTS THE WEST LATER TUE PM INTO TUE
NIGHT. DID NOT ALTER FORECAST MUCH AND CAN SEE HOW THINGS LOOK IN
COMING MODEL RUNS. AFTER A WARM DAY SUNDAY...COOLER HIGHS ON THE
WAY MON AND TUE.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MEDIUM-RANGE GLOBAL MODELS AND GFS ENSEMBLES SHOW GOOD AGREEMENT
THROUGH FRIDAY WITH LARGE-SCALE PATTERN CHANGES OVER THE PACIFIC
AND WESTERN U.S.  UPPER LOW NEAR THE KAMCHATKA PENINSULA WILL
DRIFT INTO THE BERING SEA BY TUESDAY...AMPLIFYING DOWNSTREAM RIDGE
ALONG 150W AND DIGGING TROUGH ACROSS THE WESTERN U.S.  THE DIGGING
TROUGH ALONG NORTHWEST COAST SHOULD BE ABLE TO EJECT A SHORTWAVE
OR TWO OUR WAY BEFORE CLOSING OFF NEAR RENO ON WEDNESDAY.
GFS ENSEMBLE MEAN DEPICTED TROUGH OVER THE WESTERN U.S. WEDNESDAY
AND THURSDAY GENERALLY ENCOMPASSES THE VARIOUS OPERATIONAL MODEL
SOLUTIONS...THE GFS OP THE FURTHEST TO THE SW NEAR LAX ON THURSDAY
WHILE ECMWF KEEPS SW LOW NEAR RENO...THE UKMET BETWEEN THE TWO.
MAJOR DIFFERENCES IN GFS AND ECMWF SHOW UP WITH NORTHERN STREAM
KICKER...GFS BRINGING STRONG KICKER ACROSS 140W 00Z FRIDAY WHILE
ECMWF MUCH SLOWER AND WEAKER. ECMWF SOLUTION PREFERRED HERE WITH
UPPER LOW SLOW TO LIFT OUT OF GREAT BASIN FRIDAY AND SATURDAY.
FORECAST KEEPS MILD SOUTHWEST FLOW OVER AREA WEDNESDAY AND
THURSDAY WITH CHANCES OF PRECIPITATION MAINLY ACROSS THE WEST IN
DIFLUENT FLOW DOWNSTREAM OF TROUGH/SW LOW. SW LOW EXPECTED TO
BEGIN LIFTING OUT FRIDAY AND SATURDAY WITH INCREASING CHANCES OF
PRECIPITATION ACROSS CENTRAL WYOMING. WHEN THIS SW LOW FINALLY
DOES LIFT OUT IT MAY BECOME A GOOD PRECIPITATION PRODUCER FOR OUR
AREA...AND THE BEST GUESS RIGHT NOW IS SOMETIME NEXT WEEKEND.

&&

.AVIATION...ISOLATED THUNDERSTORMS OVER PORTIONS OF YELLOWSTONE
NATIONAL PARK WILL CONTINUE THROUGH THE EARLY EVENING HOURS...
POSSIBLY IMPACTING THE KCOD TERMINAL LATER THIS AFTERNOON THROUGH
THE EARLY EVENING. SCATTERED TO BROKEN HIGH CLOUDS ARE PREVENTING MUCH
MORE THAN SCATTERED CUMULUS FROM FORMING OVER SWEETWATER COUNTY
BUT ENOUGH SOLAR RADIATION IS EXPECTED TO MAKE IT TO THE SURFACE TO
PRODUCE AN ISOLATED THUNDERSTORM OR TWO THROUGH THE EARLY EVENING
HOURS...POSSIBLY IMPACTING THE KRKS TERMINAL. BREEZY SOUTHWEST
WINDS ARE POSSIBLE ALONG RIDGES AND EXPOSED HIGHER ELEVATIONS
TONIGHT AS THE SOUTHWESTERLY WINDS NEAR MOUNTAIN TOP LEVEL
INCREASE TO 25-35 MPH. BREEZY CONDITIONS ARE EXPECTED ONCE AGAIN
SUNDAY WITH ISOLATED CONVECTION POSSIBLE IN YELLOWSTONE PARK AND
IN SWEETWATER COUNTY IN THE AFTERNOON AND EVENING HOURS.

&&

.FIRE WEATHER...
ISOLATED EVENING SHOWERS AND STORMS FOR THE NORTHWEST MOUNTAINS AND
SOUTHERN SWEETWATER COUNTY...OTHERWISE A DRY NIGHT AHEAD WITH MILD
TEMPERATURES...DECREASING WIND AROUND SUNSET. SUNDAY WILL BE
MOSTLY DRY WITH BREEZY AREAS AHEAD OF A WEATHER SYSTEM. RELATIVE
HUMIDITY WILL BE VERY LOW AGAIN ALONG WITH 70S AND 80S FOR AFTERNOON
HIGHS. WIND SPEEDS OF 15 TO 20 MPH WILL OCCUR WITH SOME GUSTS AROUND
25 MPH IN PLACES. THUNDERSTORMS WILL DEVELOP LATE IN THE AFTERNOON
OVER THE SOUTHWEST ZONES AND INCREASE IN COVERAGE SUNDAY NIGHT.
UNSETTLED WEATHER IS FORECAST OVER MOST OF THE DISTRICT MONDAY INTO
TUESDAY AS A SERIES OF WEATHER SYSTEMS MOVE INTO THE REGION FROM
THE WESTERN UNITED STATES. A CHANCE OF SHOWERS AND THUNDERSTORMS
WILL BE IN THE FORECAST MONDAY INTO TUESDAY ALONG WITH COOLER
TEMPERATURES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR
LONG TERM...AEM
AVIATION...AC
FIRE WEATHER...AR
Hazardous weather outlook, Sep 15, 5:00 AM MDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT SEP 15 2007

WYZ001>020-022>030-161100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
AN AREA OF LOW PRESSURE WILL REMAIN OVER NORTHERN CALIFORNIA TODAY.
THIS SYSTEM WILL AGAIN SEND A DISTURBANCE INTO WESTERN AND SOUTHERN
WYOMING. THIS ADDED MOISTURE AND ASSOCIATED INSTABILITY WILL
BRING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY
ACROSS THE WEST AND SOUTH. EXPECT SOME LIGHTNING WITH ANY STORM
ACTIVITY THIS AFTERNOON...ALONG WITH THE POTENTIAL FOR SOME GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE AREA OF LOW PRESSURE WILL BEGIN TO BREAK DOWN ON SUNDAY. AS IT
BREAKS DOWN...IT WILL BEGIN TO MOVE EAST SENDING A COLD FRONT THROUGH
SOUTHWESTERN WYOMING. ASSOCIATED WITH THIS COLD FRONT WILL BE
INCREASED SHOWER AND THUNDERSTORM COVERAGE...INCREASED WINDS...AND
DECREASED TEMPERATURES.  THESE SHOWERS AND THUNDERSTORMS WILL SPREAD
INTO CENTRAL WYOMING MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.